Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jun 13, 2021, 9:48 PM MDT for Arthur County, Grant County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 9:48 PM MDT (03:48 UTC)
- Expired
- Jun 13, 2021, 10:30 PM MDT
- In force
- 42 min
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Grant County, NE
The radar
The North Platte radar (KLNX), 113 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1461 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 2200 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
812
WWUS83 KLBF 140348
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
948 PM MDT Sun Jun 13 2021
NEZ022>024-035-140430-
Hooker NE-Grant NE-Arthur NE-Garden NE-
948 PM MDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR ARTHUR...SOUTHERN GRANT...WEST
CENTRAL HOOKER AND NORTHEASTERN GARDEN COUNTIES UNTIL 1030 PM MDT...
At 948 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles southwest of Ashby to 15 miles
southeast of Crescent Lake National Wildlife Refuge to near Oshkosh.
Movement was southeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Arthur, Haythorn Lake, Rackett, Lena, Sand Puddin Lake, Swede Lake,
Cogill Lake, McKeag, Jensen Lake, Green Lake, Bourquim Hill, Velma,
Pratt Lake and Spring Valley Lake.
LAT...LON 4195 10134 4142 10169 4142 10189 4141 10218
4146 10232 4168 10221 4195 10207
TIME...MOT...LOC 0348Z 310DEG 23KT 4185 10204 4164 10215 4143 10225
$$
TaylorWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 13, 5:40 PM MDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jun 13, 5:40 PM MDT, 4 hours 8 minutes before
Area Forecast Discussion National Weather Service North Platte NE 640 PM CDT Sun Jun 13 2021 .SHORT TERM...(This evening through Monday night) Issued at 323 PM CDT Sun Jun 13 2021 A weak frontal boundary across SD should settle into the White River basin this afternoon and this evening acting as a focus for storm development across wrn and ncntl Nebraska tonight. The ongoing convection across cntl SD should help push the front south, perhaps to near the SD/Neb border. Satellite also suggests a very weak upper level disturbance across ncntl Colo/wrn WY which is expected to set off storm activity on the Laramie Range and perhaps the Pine Ridge. Winds aloft are weak at 20 to 25 kts but the bulk effective shear should increase to 30 to 35 kts given the low level inflow across the Panhandle. SPC suggested a slight or 15% severe weather chance and the primary storm modes are large hail and wind damage early which become wind damage with the formation of a healthy cold pool later this evening. POPs for the forecast tonight are mostly 20 to 30 percent with 40 percent across northwest Nebraska. This might be conservative but storm activity will have to overcome a 14C 700mb cap across the Panhandle and the RAP model would suggest no POP at all because of the cap. The temperature forecast leans on the guidance blend plus bias correction plus a couple of degrees across swrn Nebraska. The convection tonight should help pull the cold front south into ncntl Nebraska providing a modest cool down Monday. Highs around 90 are in place across ncntl Nebraska Monday with mid 90s across swrn Nebraska. Rain chances Monday night have been dismissed by most models with just the SREF showing development in the Panhandle late Monday. The models are in good agreement building a fairly strong h700mb ridge across wrn Nebraska which should produce subsidence and no obvious trigger is shown aloft by the models. Temperatures aloft at h700mb are around 14C presenting a formidable cap leaving just a weak frontal boundary near the Black Hills and of course, the Laramie range for focus and storm development. Nonetheless, SPC suggested storms may form across the Panhandle Monday evening and the forecast carries an isolated POP for this reason. .LONG TERM...(Tuesday through Sunday) Issued at 323 PM CDT Sun Jun 13 2021 There is little change in the extended forecast today. The models are in very good agreement amplifying the subtropical ridge across NM north into Nebraska this week- Wednesday will be the warmest day. The upper level ridge will flatten Thursday allowing a Pacific cold front to move through Nebraska with cooler weather to follow. The models continue to show h700mb temperatures rising to near 17C Wednesday...about a 3C bump above Tuesday's readings. Highs in the 90s are in place Tuesday which warm a few degrees Wednesday. Dew points in the lower 60s shown by the model consensus generate heat indices above 100F and later forecasts at some point will likely include a heat advisory. Isolated POPs are in place at times Wednesday night through Sunday but later forecast may well have to increase these chances. A stationary front may set up across Nebraska and this would certainly provide an excellent focus for storm development, especially given the increase in winds aloft to around 40kt. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 632 PM CDT Sun Jun 13 2021 Scattered thunderstorms will develop and move southeast into western and portions of north central Nebraska tonight. Chances are not real high that they will directly impact either the LBF or VTN sites, but it is possible and a VCTS has been included in the terminal forecast. Otherwise VFR conditions will prevail outside of any thunderstorm activity. Winds will generally be 10 kts or less but will be stronger around any thunderstorm activity. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Taylor
Hazardous weather outlook, Jun 13, 1:55 PM MDT, 7 hours 53 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 255 PM CDT Sun Jun 13 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-142000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 255 PM CDT Sun Jun 13 2021 /155 PM MDT Sun Jun 13 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms are possible across much of western and north central Nebraska this evening. A few storms may be strong to severe with the greatest potential for this being west of a Merriman to Tryon to Grant line. Damaging winds, large hail, and lightning are the main concerns. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Hot temperatures will settle in on Wednesday with heat index values climbing into the upper 90s to low 100s across much of southwest and north central Nebraska. Thunderstorm chances return next week with the greatest confidence being the evenings of Wednesday and Thursday. At this time, the threat for severe weather is low. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 13, 8:28 PM MDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service North Platte NE
828 PM MDT Sun Jun 13 2021
NEZ004-023-094-140315-
Sheridan NE-Grant NE-Western Cherry NE-
828 PM MDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY...
NORTHWESTERN GRANT...NORTHEASTERN GARDEN AND SOUTHERN SHERIDAN
COUNTIES UNTIL 915 PM MDT...
At 828 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles southeast of Rushville to 19 miles
north of Ellsworth to 8 miles northeast of Antioch. Movement was
southeast at 30 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Ellsworth, Ashby, Watson Lake, Patterson Lake, Big Hill, Dipping Vat
Meadow, Billys Lake, Morgan Lake, Finnegan Lake, Kennedy Lake, Smith
Lake State Wildlife Management Area, Intersection of Highway 61 and
Survey Valley Road, Mother Lake, Snow Lake, Bingham, Wickson Lake,
Diamond Lake, Lakeside, Wolf Hill and Dominick Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
&&
LAT...LON 4267 10240 4247 10158 4213 10173 4183 10205
4184 10207 4201 10207 4201 10243 4214 10270
TIME...MOT...LOC 0228Z 296DEG 27KT 4255 10222 4235 10231 4216 10251
NMJSpecial weather statement, Jun 13, 8:45 PM MDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service North Platte NE 945 PM CDT Sun Jun 13 2021 NEZ005-094-140330- Eastern Cherry NE-Western Cherry NE- 945 PM CDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL 1030 PM CDT/930 PM MDT/... At 945 PM CDT/845 PM MDT/, Doppler radar was tracking a strong thunderstorm near Kilgore, or 24 miles west of Valentine, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Valentine, Kilgore, Nenzel and Crookston. LAT...LON 4280 10049 4289 10119 4300 10118 4300 10047 TIME...MOT...LOC 0245Z 274DEG 21KT 4298 10101 NMJ
Local storm report, Jun 13, 8:52 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
952 PM CDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 22 NNE ELLSWORTH 42.38N 102.19W
06/13/2021 E0.25 INCH SHERIDAN NE PUBLIC
PUBLIC ESTIMATE
&&
ESNCLRSpecial weather statement, Jun 13, 9:25 PM MDT, 23 minutes before
Special Weather Statement
National Weather Service North Platte NE
1025 PM CDT Sun Jun 13 2021
NEZ004-005-022>024-094-140415-
Sheridan NE-Hooker NE-Eastern Cherry NE-Grant NE-Western Cherry NE-
Garden NE-
1025 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY...NORTHERN
GRANT...NORTHWESTERN HOOKER...NORTH CENTRAL GARDEN AND SOUTHEASTERN
SHERIDAN COUNTIES UNTIL 1115 PM CDT/1015 PM MDT/...
At 1025 PM CDT/925 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles southwest of
Medicine Lake to 17 miles north of Whitman to near Ashby. Movement
was east at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Ellsworth, Hyannis, Medicine Lake, Whitman, Merritt Reservoir,
Ashby, Speckel Meir Lake, Duluth, Big Hill, Intersection of Highway
61 and Survey Valley Road, Whitman Road crossing the North Branch of
the Middle Loup River, Highway 97 crossing the North Loup River, and
Highway 61 crossing the Snake River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4275 10081 4229 10091 4194 10131 4193 10239
4211 10246 4272 10195
TIME...MOT...LOC 0325Z 269DEG 33KT 4261 10152 4229 10158 4208 10200
NMJLocal storm report, Jun 13, 9:38 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1038 PM CDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM LIGHTNING LAKESIDE 42.06N 102.46W
06/13/2021 SHERIDAN NE PUBLIC
REPORTS OF FREQUENT LIGHTNING AND LIGHTS FLICKERING.
&&
ESNCLRSpecial weather statement, Jun 13, 9:48 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
948 PM MDT Sun Jun 13 2021
NEZ022>024-035-140430-
Hooker NE-Grant NE-Arthur NE-Garden NE-
948 PM MDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR ARTHUR...SOUTHERN GRANT...WEST
CENTRAL HOOKER AND NORTHEASTERN GARDEN COUNTIES UNTIL 1030 PM MDT...
At 948 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles southwest of Ashby to 15 miles
southeast of Crescent Lake National Wildlife Refuge to near Oshkosh.
Movement was southeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Arthur, Haythorn Lake, Rackett, Lena, Sand Puddin Lake, Swede Lake,
Cogill Lake, McKeag, Jensen Lake, Green Lake, Bourquim Hill, Velma,
Pratt Lake and Spring Valley Lake.
LAT...LON 4195 10134 4142 10169 4142 10189 4141 10218
4146 10232 4168 10221 4195 10207
TIME...MOT...LOC 0348Z 310DEG 23KT 4185 10204 4164 10215 4143 10225
TaylorThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:50 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 40 min |
| Jun 13, 8:02 PM MDT | Special Weather Statement | LBF | Garden | 43 min |
| Jun 13, 8:20 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 40 min |
| Jun 13, 8:28 PM MDT | Special Weather Statement | LBF | Sheridan | 47 min |
| Jun 13, 8:41 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant, Sheridan | 49 min |
| Jun 13, 9:25 PM MDT | Special Weather Statement | LBF | Cherry | 50 min |
| Jun 13, 10:19 PM MDT | Special Weather Statement | LBF | Grant, Hooker, McPherson | 41 min |
| Jun 13, 11:03 PM MDT | Special Weather Statement | LBF | Garden | 42 min |
| Jun 13, 11:24 PM MDT | Special Weather Statement | LBF | McPherson | 51 min |
| Jun 14, 12:58 AM MDT | Special Weather Statement | LBF | Garden | 47 min |
| Jun 14, 1:02 AM MDT | Severe Thunderstorm Warning | LBF | Garden | 43 min |
| Jun 14, 1:46 AM MDT | Special Weather Statement | LBF | Deuel | 44 min |
| Jun 14, 2:44 AM MDT | Special Weather Statement | LBF | Holt | 46 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.